MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS-70MM; GAUGE, DEPTH

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS-70MM; GAUGE, DEPTH
Model Number SD319.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2019 by the senior processing department manager about a depth gauge that had a broken shaft.There is no patient involvement.This complaint involves one (1) device.This report is for one (1) depth gauge for 2.0 mm and 2.4 mm screws-70 mm this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the depth gauge for 2.0mm and 2.4mm screws-70mm (p/n sd319.002 lot 9944464) was received with the needle component broken off, with the transverse fracture located at the interface between the needle and slider.The broken off needle component was not returned.The returned depth gauge was in a heavily used condition, as discoloration was observed along its components.Dimensional inspection: dimensional inspection was not conducted as the broken off needle was not returned.Document/specification review: the relevant drawings, reflecting the manufactured and current revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: the complaint condition is confirmed for the depth gauge for 2.0mm and 2.4mm screws-70mm (p/n sd319.002 lot 9944464) as the needle component was broken off.The returned depth gauge was in a heavily used condition, as discoloration was observed along its components, likely due to normal wear and reprocessing.While no definitive root cause could be determined, it is possible that the device encountered unintended forces/dense bone, leading to the needle breakage.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: part # sd319.002.Synthes lot # 9944464.Supplier lot # na.Release to warehouse date: 22 mar 2016.Manufactured by synthes brandywine.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR 2.0MM AND 2.4MM SCREWS-70MM
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9111386
Report Number2939274-2019-60853
Device Sequence Number3070394
Product Code HTJ
UDI-Device Identifier10886982004925
UDI-Public(01)10886982004925
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD319.002
Device Catalogue NumberSD319.002
Device Lot Number9944464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/16/2019
Patient Sequence Number1